Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 232, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 22, 2009, 12:32 PM CDT for Pickett County, Tennessee. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2009, 12:32 PM CDT (17:32 UTC)
- Expired
- Jun 22, 2009, 12:49 PM CDT
- In force
- 17 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Pickett County, TN
The radar
The Nashville radar (KOHX), 133 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 11:34 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1947 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 221732
SVROHX
TNC137-221815-
/O.NEW.KOHX.SV.W.0232.090622T1732Z-090622T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 PM CDT MON JUN 22 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 115 PM CDT
* AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTHWEST OF
BYRDSTOWN...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BYRDSTOWN BY 1250 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3662 8502 3657 8500 3651 8508 3647 8508
3641 8511 3641 8512 3650 8518 3655 8528
3662 8527
TIME...MOT...LOC 1732Z 335DEG 20KT 3665 8522
$$
31/JBW1 follow-up statement
000
WWUS54 KOHX 221749
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 PM CDT MON JUN 22 2009
TNC137-221758-
/O.CAN.KOHX.SV.W.0232.000000T0000Z-090622T1815Z/
PICKETT TN-
1249 PM CDT MON JUN 22 2009
...THE SEVERE THUNDERSTORM WARNING FOR PICKETT COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3662 8502 3657 8500 3651 8508 3647 8508
3641 8511 3641 8512 3650 8518 3655 8528
3662 8527
TIME...MOT...LOC 1748Z 335DEG 20KT 3657 8517
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:33 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 22, 10:33 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1033 AM CDT MON JUN 22 2009 .UPDATE...LOW LEVEL CONFLUENCE ZONE CONTINUED FROM THE UPPER MIDWEST TO THE SOUTHEAST. IN MID TN...THE BOUNDARY WAS LYING ACROSS THE PLATEAU. A CLUSTER OF THUNDERSTORMS WAS OVER KY... MOVING SOUTH SOUTHEAST ALONG THIS BOUNDARY. THESE STORMS WILL CROSS THE PLATEAU...SO POPS HAVE BEEN INCREASED INTO THE LIKELY RANGE FOR THE HIGHER ELEVATIONS. POPS WILL TAPER DOWN TO 10 PERCENT IN OUR SOUTHWEST COUNTIES WHERE RIDGE WILL SUPPRESS CONVECTION. VERY UNSTABLE CONDITIONS NOTED OVER THE PLATEAU WITH FORECAST SOUNDINGS INDICATING GREATER THAN 4000 J/KG CAPE VALUES TODAY. THIS AREA IS UNDER A SLIGHT RISK FOR LOCALLY DAMAGING WIND GUSTS AND POSSIBLY LARGE HAIL. THE SURFACE BOUNDARY AND DEEPER MOISTURE WILL SHIFT WESTWARD INTO THE MID STATE THIS EVENING...BRINGING THE POTENTIAL FOR SCATTERED THUNDERSTORMS ACROSS MID TN TONIGHT. WE MAY NEED TO BUMP UP POPS A LITTLE ACROSS THE AREA. REST OF FORECAST OK FOR TODAY...WITH HOT AND HUMID WX CONTINUING. && .PREV DISCUSSION... /ISSUED 248 AM CDT MON JUN 22 2009/ SHORT TERM... LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY OF SORTS ACROSS THE EXTREME NORTHEAST COUNTIES. ML/UL HIGH CENTERS HAVE MOVED SLIGHTLY WEST...NOW OVER SOUTHERN MS. STRONG UPPER LOWS CONTINUE TO WOBBLE JUST OFF THE NORTHEAST US COAST...KEEPING THE CWA IN NORTHWEST FLOW REGIME ALOFT. LATE NIGHT CONVECTION DEVELOPING UPSTREAM CURRENTLY RIDING DOWN LL BOUNDARY ACROSS THE NORTHERN PLATEAU. ONLY SUBTLE CHANGES IN THE SHORT TERM AS UPPER HIGH MOVE SLOWLY INTO THE CENTRAL PLAINS THROUGH 00Z WED...WHILE NORTHEAST US UPPER LOW REMAINS IN THAT GENERAL VICINITY. THIS WILL KEEP THE CWA IN NORTHWEST AND EVENTUALLY NORTH FLOW ALOFT. SERIES OF IMPULSES/ POCKETS OF MOISTURE RIDING DOWN ALONG LL BOUNDARY WILL CONTINUE TREND FOR ISOLATED TO SCATTERED STORMS...ESPECIALLY EAST WHERE INSTABILITY LITTLE MORE FAVORABLE. LONG TERM... SLIGHTLY DRIER CONDITIONS OCCUR TUE NIGHT THROUGH MUCH OF THU AS RIDGE AXIS FROM PLAINS HIGH BUILDS ACROSS THE MID-SOUTH AND SFC/LL BOUNDARY WASHES OUT. THIS WILL SEEMINGLY SHIFT STORM TRACK FURTHER NORTH AND EAST THUS NO POPS PLANNED THROUGH THAT PERIOD. THU EVENING A WEAK FRONTAL BOUNDARY SETS UP JUST TO THE NORTH AS RIDGE AXIS BREAKS DOWN AND A WEAK ML/UL TROUGH AXIS DROPS DOWN ACROSS THE REGION. MOISTURE ADVECTION AHEAD OF THESE FEATURES WILL RETURN ISOLATED TSTORMS TO THE EAST IN THE EVENING...THEN AREA WIDE FRIDAY THROUGH MUCH OF SAT BEFORE RIDGE AXIS RETURNS. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 13
Hazardous weather outlook, Jun 22, 5:19 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CDT MON JUN 22 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 519 AM CDT MON JUN 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE EAST TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:05 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 40 min |
| Jun 22, 4:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 43 min |
| Jun 22, 5:00 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 30 min |
| Jun 22, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 35 min |
| Jun 22, 5:56 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.